Jump to content
CrazyBoards.org

Wife has BP, went off meds, now thinks she is gay


Recommended Posts

My wife had an increase in one of her meds, and got a real bad reaction to it (itchy rash all over). Doc told her she had to stop taking it immediately. About a week went by, she was hardly sleeping. Then one one night she came to bed(late) and told me she had to leave because she is not sure if she is a lesbian or not. As of today it will have been 2 weeks since she temporarily moved out.

Is is possible for someone who goes off her meds to suddently think she is gay?? I strongly think this is because she was off her meds. SHe has been on a new one for about a week now. She is still claiming she is gay. I know my wife. This is not the loving, caring, intelligent woman I married 1 year ago. SHe has been struggling wit BP her whole life, and I've been right there with her for most of it, and I am still here.

Just looking for some advice. That's all. Thanks for your help.

Link to comment
Share on other sites

Well no, "homosexual ideation" is not listed as a known side effect for any of the meds I've seen. ;)

Two of the specific symptoms of mania can be promiscuous sexual activity, and engaging in risky or hazardous activities.

Psychotic (delusional) symptoms may occur with Bipolar disorder, most often accompanying mania, however, unless you are noting other odd beliefs, I think it less likely to be the cause.

You will have to deal with the mania first, and convincing her to restart the meds.

Good luck.

a.m.

Link to comment
Share on other sites

wow I am sorry to hear this. I can totally relate to your wife, though. I have had some pretty bad delusions and in my early year of marriage, first year, I tol dmy husband I was an lesbian and that I didnt want to be married anymore. I was hallicunating also. so that didnt help matters any. I would suggest asking your wife if she woudl go into counseling with you. bc honestly that saved my marriage. and I got back on meds, and realized my delusions were not real.

Link to comment
Share on other sites

Turbo

of course it is being off the meds. Try and help her get back on her meds and hopefully things will level out. some of us have done some bizarre stuff while in manic phases, ie, joined cults, became psychics, engaged in risky sexual behavior, etc. A totally straight person besoming suddenly "gay" is unusual and I am not afraid to say that. If the situation were reversed, ie, she were gay and suddenly became straight- what would some say? I'm a sure they would say it was b/c she is off her meds and was unusual.

We are all too PC.

wishing you and her the best.

Link to comment
Share on other sites

I'm sorry that you have to go thru this. I think it is probably related to the hypersexuality during a manic phase. It really should not be looked at until she is stable again. I say all sorts of things and have to remind people that I was sick then. I hope things get better for you, and for her, soon.

Link to comment
Share on other sites

yeah... last time I was off meds and went manic (I had a very good reason to have stopped them also) a friend kept telling me I was gay and I totally wasn't sure if she was right or not... and I started even thinking I was (due to hypersexuality)... I've done some er... odd stuff for a heterosexual in the past due to hypersexuality too... and when I'm euthymic I am totally completely straight... so yeah, its cos she's manic for sure...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...